Thunderstorm Wind, Cherokee
- When
- July 13, 4:50 PM CST
- Where
- Cherokee County, 3 mi E of Rusk
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.800, -95.100
Trees were downed on FM 1203 and 1204.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 13, 2:26 PM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA ISSUED BY NWS FORT WORTH 326 PM CDT WED JUL 13 2005 CORRECTED ISSUANCE TIME .DISCUSSION... UPPER TROF AT 500 MB IS STALLED OVER THE ARKLATEX. WARM MOIST TROPICAL AIR FROM THE GULF WILL REMAIN IN PLACE AND THIS WILL PROVIDE FAVORABLE CONDITIONS FOR AFTERNOON SHOWERS/THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. IT WILL BE VERY TOUGH AT THIS TIME TO PINPOINT WHICH DAYS HAVE MORE POTENTIAL...ALTHOUGH MODELS ARE HINTING THAT NORTHERN ZONES MAY BE A BIT DRIER ON SUNDAY. IN THE LONGER TERM...MODELS TAKE EMILY INTO MEXICO...BUT IF ITS TRACK CHANGES THERE WILL LIKELY BE BIG CHANGES IN THE FORECAST FOR MIDDLE/LATE NEXT WEEK. 84 && .PRELIMINARY POINT TEMPS/POPS... SHV 74 92 74 92 / 20 40 20 40 MLU 73 92 75 92 / 20 40 20 40 DEQ 73 95 73 95 / 20 30 20 40 TXK 74 94 75 94 / 20 30 20 40 ELD 73 93 75 94 / 20 30 20 40 TYR 74 94 75 94 / 20 40 20 40 GGG 74 93 74 93 / 20 40 20 40 LFK 74 92 74 92 / 20 40 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 84
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT WED JUL 13 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT OVER THE ENTIRE REGION...ASSOCIATED WITH WEAK DISTURBANCES ALOFT...COMBINED WITH AN UNSTABLE ATMOSPHERE AND WEAK SURFACE FEATURES. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WHICH DEVELOP COULD BRIEFLY BECOME SEVERE PRODUCING DAMAGING WINDS. IN ADDITION...THESE STORMS TODAY...WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX 118 PM CDT WED JUL 13 2005 TXZ151-131915- PANOLA- 118 PM CDT WED JUL 13 2005 ...SIGNIFICANT WEATHER UPDATE... AT 118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM WITH GUSTY WINDS AND HEAVY RAINFALL 3 MILES WEST OF CARTHAGE...MOVING SOUTHEAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CARTHAGE. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX 152 PM CDT WED JUL 13 2005 LAZ001-010-131945- CADDO-DE SOTO- 152 PM CDT WED JUL 13 2005 ...SIGNIFICANT WEATHER UPDATE... AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 11 MILES SOUTH OF GREENWOOD...OR 19 MILES SOUTHWEST OF SHREVEPORT...MOVING EAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE STONEWALL. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS CLUSTER OF THUNDERSTORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX 243 PM CDT WED JUL 13 2005 LAZ005-132045- LINCOLN- 243 PM CDT WED JUL 13 2005 ...SIGNIFICANT WEATHER UPDATE... AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES SOUTH OF BERNICE...OR 5 MILES NORTH OF RUSTON...MOVING EAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE RUSTON. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT WED JUL 13 2005 TXZ124-136-132100- SMITH-WOOD- 300 PM CDT WED JUL 13 2005 ...SIGNIFICANT WEATHER UPDATE... AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTH OF MINEOLA...MOVING EAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE HAWKINS...LINDALE AND MINEOLA. A SECOND STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF TYLER IN NORTHERN SMITH COUNTY. THIS STORM WAS ALSO MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX 318 PM CDT WED JUL 13 2005 LAZ003-132045- WEBSTER- 318 PM CDT WED JUL 13 2005 ...SIGNIFICANT WEATHER UPDATE... AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 4 MILES SOUTHEAST OF COTTON VALLEY...OR 13 MILES NORTHWEST OF MINDEN...MOVING EAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COTTON VALLEY. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
The Shreveport radar (KSHV), 139 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed on FM 1203 and 1204.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481872.